Hi. Yesterday I had a cortisone injection in my foot for arthritis at the NHS. Last night my RLS was through the roof and that has continued through today. My arthritis is fine but I'm wondering if there's a connection and if anyone else has suffered the same thing. The RLS is unbearably bad compared to normal and I'm hoping it won't last too long.Thanks for any guidance.
Does a Cortisone injection in the foo... - Restless Legs Syn...
Restless Legs Syndrome
Hi. I had a cortisone injection last year as I have a painful Achilles tendon injury. Although I was withdrawing from ropinirole at the time, I don't recall that it made my symptoms any worse. I was in pain for about 4/5 days after though so maybe that overrode some of the RLS symptoms.
Thanks for your reply. I've only managed one hours sleep each night since the injection but perhaps it's something else. I'm reducing my pramipexole dosage (very slowly) so maybe it's related to that.
I agree with Pam. When I was weaning myself off ropinirole, initially it wasn't too bad but as the dosages reduced my RLS was through the roof with little or no sleep. Keep plugging away. It will get better. All the best.
I’ve had several in my foot and it’s never bothered my RLS.
Thanks Pam, that's encouraging because I need the injections from time to time. I just don't know why the RLS has flared up so badly since the jab.
I see from your previous post that you are suffering from augmentation and that you are reducing the prami slowly. I suspect it’s more to do with that. Have you been given anything to help you through the withdrawal?
No, nothing yet but I’m in touch my doctor who is helpful but hasn't suggested anything other than agreeing to starting Gabapentin. I think I’ll have to press her for some sleeping pills. I’ve managed to reduce the prami from 6 tabs to 3 over a 9 month period. Also a week ago I started taking thyroxine to raise my level. Do you think that might be the cause.
Thanks for your interest.
I can’t speak about thyroxine but I still say the fact that you are withdrawing from a dopamine drug is the most likely cause. This will get harder each time you reduce the dose. You’ve done really well to get this far, it’s important you don’t give up now.
The gabapentin won’t help until you are well over the withdrawal. My GP prescribed Tramadol to help me through the worst of it and I found 50mg gave me a couple of hours sleep here and there. I’m now on pregabalin and have been for 2-3 years. Let me assure you there is life after prami but it’s bloody hard getting there.
Many of us on here have been through it. Don’t be afraid to reach out if you need support.
I had one in my plantar fascia with no adverse effects on my RLS. Good luck.x
With recent RLS (over thighs) I’ve used several things to help
- brushing thighs, sole of feet with a rough sisal-mit (hand-glove). Even at night when I cannot sleep.
- rolling wooden massage-balls under feet
- ice packs
- reducing coffee/sugar
-using rebounder, which helps a lot.
All help with pain.
Not what you're looking for?
You may also like...
consultant at a sleep clinic on Wednesday 30th January. Last time she wanted to prescribe me...
the doctor that I had RLS and that I knew some anti-depressant tablets can make RLS worse, she said...
I noticed my RLS getting worse concomitantly. I know from RMIs that my lumbar spine has a plethora...
am completely weened off now. Surprisingly my RLS has been getting better but I’m now feeling that...
My rls has been controlled the last few months but lately its getting so much worse. I take the...